Thunderstorm Wind, Lewis
- When
- June 30, 3:25 PM EST to 3:35 PM EST
- Where
- Lewis County, Vanceburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.600, -83.250
Several trees were downed.
2 thunderstorm wind, 2 flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 30, 2:08 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 308 PM EDT THU JUN 30 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... OUTFLOW HAS DRIVEN CONVECTION INTO THE SOUTHERN 1/3 OF THE CWFA. CHARACTER OF CONVECTION HAS ALSO CHANGED TO MUCH LESS LINEAR IN NATURE AS EVOLUTION AWAY FROM BETTER MID LEVEL FLOW TO THE NORTH CONTINUES. RELATIVELY STABLE AIR OVER THE REMAINDER OF THE AREA SHOULD KEEP CONVECTION WIDELY SCATTERED UNTIL PRE FRONTAL ACTIVITY APPROACHES AROUND/AFTER MIDNIGHT. THE SOUTH WILL SEE A BETTER FOCUS EARLY UNTIL OUTFLOW MOVES SOUTH. POPS HAVE BEEN CUT BACK INTO THE LOW CHANCE RANGE OVER ALL BUT THE FAR SOUTH EARLY...THEN BACK UP TO 50 ALL AREAS WITH CONVECTION AHEAD OF THE FRONT EXPECTED. COULD SEE A FEW SEVERE STORMS GIVEN BETTER DYNAMICS AND PLENTY OF INSTABILITY JUST TO OUR WEST. RIDGING AND LARGE SCALE FORCING FOR DESCENT MOVES IN QUICKLY ON FRIDAY...WITH HIGH PRESSURE OVER THE AREA THROUGH THE WEEKEND. PREVIOUS TEMPS LINED UP WELL WITH NEW GUIDANCE...AND NO CHANGES WERE MADE. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUESDAY. MODELS HAVE DIFFERING SOLUTIONS WITH NEXT SYSTEM DROPPING OUT OF THE NORTHWEST. HAVE STAYED CLOSE TO THE 00Z GFS SOLUTION. HIGH PRESSURE WILL KEEP THE REGION DRY THROUGH EARLY TUESDAY. TEMPERATURES WILL GRADUALLY WARM AS THE HIGH PULLS EAST LATER IN THE WEEKEND. FROM TUESDAY ON HAVE CHANCE POPS FOR THE ENTIRE CWA AS SEVERAL DISTURBANCES MOVE ALONG FRONT THAT WILL LINGER ACROSS THE REGION. HAVE NOT STRAYED FAR FROM GUIDANCE TEMPERATURES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT THU JUN 30 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 500 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 115 PM EDT THU JUN 30 2005 OHZ055-064-301815- FRANKLIN OH-PICKAWAY OH- 115 PM EDT THU JUN 30 2005 ...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PICKAWAY AND FRANKLIN COUNTIES THROUGH 215 PM EDT... AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED FROM NEAR MOUNT STERLING NORTH TO HILLIARD...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLUMBUS...ORIENT...UPPER ARLINGTON...GROVE CITY...GRANDVIEW HEIGHTS...DARBYVILLE...COMMERCIAL POINT...AND LOCKBOURNE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT THU JUN 30 2005 OHZ026-044>046-052>056-065-301922- CHAMPAIGN-CLARK-DELAWARE-FAIRFIELD-FRANKLIN OH-HARDIN-LICKING-LOGAN- MADISON-UNION OH- INCLUDING THE CITIES OF...BELLEFONTAINE...COLUMBUS...DELAWARE... KENTON...LONDON...MARYSVILLE...NEWARK...SPRINGFIELD...URBANA 300 PM EDT THU JUN 30 2005 ...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 562... THE THREAT OF WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE CENTRAL OHIO...THEREFORE THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 562...CHAMPAIGN...CLARK... DELAWARE...FAIRFIELD...FRANKLIN...HARDIN...LICKING...LOGAN...MADISON AND UNION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EDT THU JUN 30 2005 OHZ080>082-302000- ADAMS OH-HIGHLAND OH-PIKE OH- 305 PM EDT THU JUN 30 2005 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS...PIKE AND SOUTHEASTERN HIGHLAND COUNTIES THROUGH 400 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF LINN TO BELFAST...MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LAKE WHITE...IDAHO...PEEBLES...LOCUST GROVE...POPLAR GROVE... PIKETON...AND WAKEFIELD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT THU JUN 30 2005 OHZ078-302015- CLERMONT OH- 313 PM EDT THU JUN 30 2005 ...A STRONG THUNDERSTORM WILL AFFECT CLERMONT COUNTY THROUGH 415 PM EDT... AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OWENSVILLE...BATAVIA...AMELIA...EAST FORK STATE PARK...BANTAM...WILLIAMSBURG...NICHOLSVILLE...SALTAIR...AND BETHEL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG ENON 39.87N 83.94W
06/30/2005 CLARK OH LAW ENFORCEMENT
TREES DOWN
0100 PM TSTM WND DMG TIPP CITY 39.96N 84.18W
06/30/2005 MIAMI OH COUNTY OFFICIAL
POWER LINES DOWN
0100 PM TSTM WND DMG YELLOW SPRINGS 39.80N 83.89W
06/30/2005 GREENE OH LAW ENFORCEMENT
TREES DOWN
1255 PM TSTM WND DMG DONNELSVILLE 39.92N 83.95W
06/30/2005 CLARK OH COUNTY OFFICIAL
TREES DOWN
0130 PM FLOOD FAIRBORN 39.80N 84.02W
06/30/2005 GREENE OH LAW ENFORCEMENT
HEAVY STREET FLOODING
0130 PM FLOOD BELLBROOK 39.64N 84.09W
06/30/2005 GREENE OH LAW ENFORCEMENT
STREET FLOODING
&&
HUGHESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT THU JUN 30 2005 OHZ081-088-302045- ADAMS OH-SCIOTO OH- 340 PM EDT THU JUN 30 2005 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO AND SOUTHEASTERN ADAMS COUNTIES THROUGH 445 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BEAR CREEK TO STATE ROUTE 348 AT STATE ROUTE 125...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...LUCASVILLE...MCDERMOTT...TURKEY CREEK LAKE...MINFORD...ROSEMOUNT...WEST PORTSMOUTH... FRIENDSHIP...PORTSMOUTH AND NEW BOSTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
2 thunderstorm wind, 2 flood, 1 hail. Local standard time, as filed.
Several trees were downed.
Four trees were knocked down along State Route 377.
An area of thunderstorms produced two to three inches of rain over the southern Cincinnati suburbs during the late evening. Numerous roads were flooded and impassible, and several homes in Fort Mitchell had flooded basements.
An area of thunderstorms produced two to three inches of rain over the southern Cincinnati suburbs during the late evening. Numerous roads were flooded and impassible, and several homes in Fort Mitchell had flooded basements.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462512, 5462513, 5462514, 5462515, 5462516.